Hi everyone, I was wondering if anyone can give me any insight in regards to TMS and possible Adrenal Insufficiency or Fatigue following a taper of a corticosteroid that I ( regrettably ) tried a few months ago for joint inflammation and pain. First, I've only known about TMS for a little over a month now and I'm doing all the reading and the online SEP. I've been suffering from very debilitating and numerous chronic pain conditions for many years now and I've had some reduction in pain here and there which is giving me hope that I really do have TMS. Back in March, I agreed to try a taper of Prednisone for a couple of weeks to see if it would help my pain/inflammation. I got really sick while building up my taper a few days into it. I had severe severe brain fog; like I had this thick film over my brain /couldn't concentrate on anything and I literally could not sleep at all at night, loss of appetite, VERY severe anxiety that would often come out of seemingly nowhere and give me rapid and skipping heartbeats and a couple of other symptoms. At the time, I called the prescriber to tell her about what was happening and I was basically told to just hang in there for the next week and a half. That I couldn't stop the taper at that point and I was going to be reducing my dose soon. So I did, even though it was hell, but the real hell began after I finished the taper. My symptoms just got worse. I had severe abdominal/stomach pain and wide spread muscle and joint pain, Fatigue that literally wouldn't allow me to get out of bed, I still was suffering with severe insomnia, I had no appetite and felt sick after I tried to eat anything and the worst anxiety and panic I ever had in my life . Since I had just gotten off an SSRI 6 months prior to this and didn't want to take any prescribed drugs for anxiety fearing that it would make my severe brain fog and cognitive issues worse, I relied on taking high doses of valerian root to try to calm myself down a bit and to try to get a little sleep here and there. On my follow up appt I told the physician again what happened during and after the taper. She was no help at all and just said it should have been fine as long as I followed the taper instructions. I did. My PCP recommended I see an endocrinologist. I called almost all of them in my area they all had months long waiting lists to get in or they were no longer seeing patients or practicing. I decided to try to tough things out on my own and started taking more vitamins and supplements that I read might help my adrenal system balance itself out. It's now been over 3 months since then and although I am better then I was, I still feel like I'm suffering the effects from this. My current symptoms are: *Brain fog and memory/cognitive issues/ decreased motivation. This has been very recently slowly improving but it seems like only certain times of the day; even so I'm no where as "clear" as I used to be. In general it's not as bad as it was a couple of months ago but it still concerns me. In fact, this symptom concerns me the most as I have a parent who has early onset Alzhiemers/Dementia. I'm only 39 years old but the fear of this happening to me is something I'm really struggling to get rid of. I just feel like I haven't been myself at all since I took this drug a few months ago and it worries me a lot. It's also making it hard for me to get in touch with my emotions lately because I have a hard time concentrating sometimes and really absorbing what I read. I know the fear is probably just perpetuating the cycle, and I've also noticed that my pain and tension increases when it starts to worry me again. *Blurred vision. Prior to this I had really good vision, never any problems. *Still having issues with sleep. I am getting some good, deep sleep lately at least. but every single day at early morning hours, before the sun even comes up I wake up and experience high levels of anxiety and I am unable to get back to sleep then the anxiety improves for the most part for the rest of the day. *Some remaining muscle pain in my quad muscles although this has improved lately but still feel some here and there. This used to also involve my groin and back muscles initially but that has thankfully gotten better. *Fatigue that seems to hit me at certain times of the day. Usually early to mid/late afternoon and improves some at night. But it seems like I am resisting the urge to nap most days so that I can make sure I get to sleep at night. *My appetite has gotten much better although I still don't feel like it's the same pre prednisone either. But I'm able to eat now without feeling sick. Those are my main symptoms. I know I have read about TMS and how hormones/cortisol are released esp during times of stress etc. But thus far, I haven't read anything about how the use of oral corticosteroids could influence this imbalance and what if anything I should do about it. It's hard for me to believe that this is TMS since I could trace this back to the steroid use. I've been trying to be patient in letting my body recover from this naturally but I've read that can also take long periods of time and I'm not sure how much longer I can go on like this especially not knowing for sure what is causing all of this. (Could be my anxiety making it all worse as well.) Especially since I'm trying to heal myself from chronic pain using TMS knowledge. I also started doing meditation, changed my diet, trying to get whatever sleep I can manage, still taking vitamins and a few supplements. Also began exercising on most days and doing more normal things then I have in a long time but the fatigue and cognitive issues are making that much more of a challenge. It feels like I'm always under water. I have not been able to work in over 6 years and anxious to get back to it when I'm finally healed. (when, not if) I fear this would stand in the way of that. I also quit taking daily opioid medications about a month ago. I feel so much better off of them physically, especially after realizing they made my pain/headaches worse. I just mention this because I wonder how much of that also plays into what I think I'm dealing with with Cortisol levels and all of that. I know my brain has been through a lot the last few years and now trying to heal itself and establish new pathways. I'm sure they didn't help any though. Just makes me sad to think how sharp I used to be before taking any of this stuff compared to now. I don't even sound like my old self. I find myself wanting piece of mind lately that all this is related to my cortisol levels or other hormones being off balance due to my dance with Prednisone and possibly opioids. But I feel like this was more the Prednisone's doing. I did feel somewhat foggy on the strong opioids I was taking no doubt, but I still felt like myself and that I could function better in many ways especially when my pain levels would go down. Like I said, all seems different post Prednisone. Has anyone else experienced anything like this? Should I see a functional medicine doctor or Naturopath about this possible hormone imbalance? I decided a while ago not to see an endocrinologist especially after learning about TMS. I'm afraid they would just try to give me more drugs to reverse this and I'm so done with taking drugs of any kind if I can help it. I would be open to bio identical hormones if need be if it means I feel better. I'm also not sure If I should try testing my cortisol levels myself first with a saliva test kit. Just really not sure where to go from here. The more I think and worry about it ( Worrier) the worse everything gets. Even my pain symptoms. Been trying to move past this everyday and just ignore it but it's hard since I don't think this is something my mindbody just conjured up but rather due to an outside influence ( the drugs) that threw me off balance. Anyone have any input or advice? Similar experience with any of this?